Alert archive / North Carolina / Flash Flood Warnings in 2015
Flash Flood Warning 24, NWS Raleigh, NC
NWS Raleigh, NC issued this flash flood warning at Nov 19, 2015, 8:53 AM EST for Cumberland County, North Carolina. It was in force for 82 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 19, 2015, 8:53 AM EST (13:53 UTC)
- Expired
- Nov 19, 2015, 10:15 AM EST
- In force
- 82 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Flood severity
- None
County Cumberland County, NC
The radar
The Raleigh/Durham radar (KRAX), 80 km from the middle of the area, began a volume at 13:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 1.9 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 203 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 483 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
347
WGUS52 KRAH 191353
FFWRAH
NCC051-191515-
/O.NEW.KRAH.FF.W.0024.151119T1353Z-151119T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
853 AM EST THU NOV 19 2015
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CUMBERLAND COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 1015 AM EST
* AT 851 AM EST...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE
WARNED AREA. UP TO ONE INCH OF RAIN HAS ALREADY FALLEN AND AN
ADDITIONAL ONE TO TWO INCHES IS EXPECTED THROUGH MID MORNING.
FLASH FLOODING IS LIKELY TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
FAYETTEVILLE...FORT BRAGG...GODWIN...POPE AFB...HOPE MILLS...SPRING
LAKE...EASTOVER...STEDMAN...WADE AND FALCON.
THIS INCLUDES THE FOLLOWING FLOOD PRONE AREAS...RAY STREET AT CROSS
CREEK...CROSS CREEK IN DOWNTOWN FAYETTEVILLE...SPRUCE STREET AND
STAMPER ROAD ALONG CREEK AND INTERSECTION OF CAMDEN ROAD AND OWEN
ROAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
EXCESSIVE RUNOFF FROM THE HEAVY RAIN WILL CAUSE FLASH FLOODING OF
CREEKS AND STREAMS...ROADS...LOW LYING AND POOR DRAINAGE AREAS. DO
NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE ROAD. MANY
ROADS AND INTERSECTIONS IN THE AREA WILL QUICKLY FLOOD. WHEN
ENCOUNTERING FLOODED ROADS...TURN AROUND...DONT DROWN.
&&
LAT...LON 3486 7893 3487 7892 3490 7894 3495 7903
3504 7909 3519 7910 3522 7892 3527 7872
3524 7863 3509 7866 3509 7867 3499 7864
3485 7850 3485 7883 3484 7890
$$
MLM2 follow-up statements
912
WGUS72 KRAH 191439
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
939 AM EST THU NOV 19 2015
NCC051-191515-
/O.CON.KRAH.FF.W.0024.000000T0000Z-151119T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CUMBERLAND NC-
939 AM EST THU NOV 19 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1015 AM EST FOR
CUMBERLAND COUNTY...
AT 935 AM EST...HEAVY RAIN CONTINUED ACROSS MOST OF CUMBERLAND
COUNTY...WITH FOUR TENTHS OF AN INCH REPORTED AT THE FAYETTEVILLE
AIRPORT OVER A 20 MINUTE PERIOD. AN ADDITIONAL INCH OF RAIN IS
POSSIBLE THROUGH 10 AM...ESPECIALLY OVER THE EASTERN HALF OF THE
COUNTY.
SOME LOCATIONS THAT COULD EXPERIENCE FLOODING INCLUDE...
FAYETTEVILLE...FORT BRAGG...GODWIN...POPE AFB...HOPE MILLS...SPRING
LAKE...EASTOVER...STEDMAN...WADE AND FALCON.
THIS INCLUDES THE FOLLOWING FLOOD PRONE AREAS...RAY STREET AT CROSS
CREEK...CROSS CREEK IN DOWNTOWN FAYETTEVILLE...SPRUCE STREET AND
STAMPER ROAD ALONG CREEK AND INTERSECTION OF CAMDEN ROAD AND OWEN
ROAD.
MOTORISTS SHOULD BE PREPARED FOR REDUCED VISIBILITY IN HEAVY RAIN
AND REDUCE SPEED TO AVOID HYDROPLANING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3486 7893 3487 7892 3490 7894 3495 7903
3504 7909 3519 7910 3522 7892 3527 7872
3524 7863 3509 7866 3509 7867 3499 7864
3485 7850 3485 7883 3484 7890
$$
13!802
WGUS72 KRAH 191512
FFSRAH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1012 AM EST THU NOV 19 2015
NCC051-191520-
/O.EXP.KRAH.FF.W.0024.000000T0000Z-151119T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CUMBERLAND NC-
1012 AM EST THU NOV 19 2015
...THE FLASH FLOOD WARNING FOR CUMBERLAND COUNTY WILL EXPIRE AT 1015
AM EST...
THE HEAVY RAIN HAS MOVED EAST OF THE AREA...AND FLASH FLOODING IS NO
LONGER EXPECTED TO POSE A THREAT. MOTORISTS SHOULD REMAIN
ALERT FOR LINGERING WATER IN POORLY DRAINED AREAS.
LAT...LON 3486 7893 3487 7892 3490 7894 3495 7903
3504 7909 3519 7910 3522 7892 3527 7872
3524 7863 3509 7866 3509 7867 3499 7864
3485 7850 3485 7883 3484 7890
$$
13What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this flash flood warning went out at Nov 19, 6:50 AM EST, 2 hours 3 minutes earlier.
Area forecast discussion, Nov 19, 6:50 AM EST, 2 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 650 AM EST THU NOV 19 2015 .SYNOPSIS...A COLD FRONT WILL CROSS CENTRAL NORTH CAROLINA THIS AFTERNOON AND EVENING...FOLLOWED BY HIGH PRESSURE BUILDING OVER THE REGION ON FRIDAY. A MOISTURE STARVED COLD FRONT WILL SWEEP ACROSS THE REGION SATURDAY NIGHT. && .NEAR TERM /TONIGHT/... AS OF 410 AM THURSDAY... A LARGE AREA OF RAIN... WITH A FEW EMBEDDED CONVECTIVE ELEMENTS...IS CURRENTLY TRANSLATING EAST ACROSS THE FORECAST AREA AS A 50KT PREFRONTAL LOW-LEVEL JET LIFTS NORTH TOWARD THE MID-ATLANTIC STATES 9PER REGIONAL VWP). THE CONVECTIVE ELEMENTS LACK ANY LIGHTNING OR STRONG WIND SIGNATURES...AND GIVEN THE LACK OF ANALYZED INSTABILITY NORTH OF THE SAVANNAH RIVER BASIN...WE MAY BE FREE OF THUNDERSTORMS FOR THE EARLY MORNING HOURS. LATER THIS MORNING...VEERING SURFACE WINDS AHEAD OF THE MAIN COLD FRONT...WHICH IS CURRENTLY MOVING THROUGH NORTHERN GEORGIA AND EASTERN TN/KY...SHOULD TAP INTO NEAR 70 DEWPOINT AIR OVER EAST-CENTRAL SC AND LEAD TO SOME WEAK DESTABILIZATION (250-500 J/KG MLCAPE) FROM THE SANDHILLS INTO THE COASTAL PLAIN BY MIDDAY. THERE IS NO REAL CONSENSUS IN NEAR TERM GUIDANCE REGARDING THE COVERAGE OF ADDITIONAL SHOWERS AND STORMS...SOME SHOW A BROKEN LINE AND SOME SHOW JUST SCATTERED CONVECTION. THE BACK EDGE TO THE DEEP MOISTURE IS RAPIDLY PUSHING EAST ACROSS THE MOUNTAINS AND IS OUTPACING THE COLD FRONT....SO DEEP MOISTURE WILL BE LACKING BY THE TIME THE FRONT ARRIVES. HOWEVER...THE RAP SHOWS A PRE-FRONTAL TROUGH THAT MAY PROVIDE A FOCUS FOR SOME SCATTERED CONVECTION...MAINLY US 1 AND EAST BY MIDDAY...AND A FEW ADDITIONAL SHOWERS EVEN POSSIBLE WITH THE PRIMARY COLD FRONT LATER THIS AFTERNOON AND EVENING. IF SOME MODERATELY DEEP CONVECTION CAN INITIATE TODAY...0-6KM BULK SHEAR VALUES OF 35-45KT WOULD CERTAINLY SUPPORT A DAMAGING WIND THREAT. HIGHS WILL CLIMB BACK INTO THE MID 70S IN MOST AREAS...PARTICULARLY IN THE WEST BEHIND THE CLEARING BUT AHEAD OF THE FRONT. THE COLD FRONT WILL SWEEP ACROSS THE AREA BY EARLY EVENING...LEADING TO COLD ADVECTION FOR MOST OF THE OVERNIGHT PERIOD AND LOWS DROPPING INTO THE 40S FOR MOST OF CENTRAL NC. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... AS OF 345 AM THURSDAY... BENEATH BRIEF HEIGHT RISES IN BROAD WSW FLOW ALOFT... CONTINENTAL POLAR HIGH PRESSURE AND AN ASSOCIATED DEEPLY DRY AIR MASS WILL BUILD EAST ACROSS THE TN VALLEY AND APPALACHIANS THROUGH FRI NIGHT. THE RIDGE WILL BE SHORT-LIVED HOWEVER...AS A SHARP SHORTWAVE TROUGH AND "ALBERTA CLIPPER" LOW AMPLIFY INTO THE CENTRAL PLAINS/MID MS VALLEY REGION...THEN LIFT/TURN NORTHEASTWARD THROUGH THE GREAT LAKES SAT- SAT NIGHT. AN ASSOCIATED TRAILING POLAR FRONT WILL MOVE EAST ACROSS CENTRAL NC SAT NIGHT-EARLY SUNDAY. AT THE SAME TIME...THE MODELS TO VARYING DEGREES INDICATE AN ACTIVE SOUTHERN STREAM JET WILL SUPPORT A WAVE OR WAVES OF LOW PRESSURE ALONG A DEVELOPING/SHARPENING COASTAL FRONT ALONG THE SOUTHEAST US COAST...RAISING THE STAKES FOR SOME INTERACTION OF THE TWO AS THE POLAR FRONT COLLAPSES EAST AND INTERCEPTS DEEPENING MOISTURE CENTERED ALONG THE COASTAL CAROLINAS. WHILE THE GFS REMAINS DRY...WITH MORE LIMITED DEEP MOISTURE OVER CENTRAL NC...THE CONSENSUS OF OTHER GUIDANCE INCLUDING THE LATEST EC/NMM/SREF/GEM...ALL SUPPORT VERY LIGHT QPF OVER THE EASTERN PIEDMONT/SANDHILLS/COASTAL PLAIN SAT NIGHT...AT WHICH TIME A SLIGHT CHANCE OF SHOWERS HAVE ACCORDINGLY BEEN INTRODUCED GENERALLY EAST OF US HIGHWAY 1. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... AS OF 355 AM THURSDAY... THE 00Z/19TH ECMWF IS AN AGGRESSIVE OUTLIER THAT HOLDS THE ASSOCIATED MERGED FRONTAL ZONE JUST OFFSHORE THROUGH SUN NIGHT...WITH AN AXIS OF A QUARTER TO HALF INCH OF QPF LINGERING AS FAR WEST AS THE I-95 CORRIDOR DURING THAT TIME. WILL FOLLOW WPC/S PREFERENCE TOWARD A MORE PROGRESSIVE FRONTAL DEPARTURE AND INCREASINGLY INFLUENTIAL...AND RENEWED...CONTINENTAL POLAR RIDGING FROM THE WEST FOR THE PERIOD SUNDAY THROUGH MID-WEEK. THE ASSOCIATED COOLEST TEMPERATURES WILL OCCUR SUN-MON...WITH HIGHS MOSTLY IN THE UPPER 40S TO LOW 50S...AND LOWS IN THE MID-UPPER 20S...AND WITH MODERATION INTO THE 50S AND 30S...RESPECTIVELY...THROUGH THE END OF THE PERIOD. && .AVIATION /12Z THURSDAY THROUGH MONDAY/... AS OF 650 AM THURSDAY... 24 HOUR TAF PERIOD: HIGH CONFIDENCE OF ADVERSE CONDITIONS IN THE TAF PERIOD THIS MORNING..WITH AN AREA OF HEAVY RAIN AND A FEW ISOLATED STORMS BETWEEN ROUGHLY KVUJ AND KFAY MOVING NORTHEAST. MANY TERMINALS...INCLUDING KRDU AND KRWI...CAN EXPECT LIMITED VSBYS/CEILINGS AND BRIEF WIND GUSTS OF 20-30KT IN THIS HEAVY RAIN. ALLA OF THIS ACTIVITY SHOULD MOVE EAST OF KRWI BY 16Z...WITH A LOW END CHANCE OF ADDITIONAL SHOWERS OR STORMS THIS AFTERNOON. CONFIDENCE IN THIS REDEVELOPMENT IS TOO LOW FOR THE TAF RIGHT NOW. A COLD FRONT TO THE WEST WILL MOVE ACROSS THE AREA THIS AFTERNOON AND EVENING...WITH A SOUTH TO NORTHWEST WIND SHIFT BETWEEN 18Z AND 00Z. IF THE FRONT IS SLOWER THAN EXPECTED...SOME BRIEF FOG MAY BE POSSIBLE AT KFAY AND KRWI. . OUTLOOK: EXPECT A RETURN TO VFR CONDITIONS WITH A VERY SLIGHT CHANCE OF PRECIPITATION WITH A FRONT ON SATURDAY NIGHT INTO SUNDAY MORNING BUT OTHERWISE DRY CONDITIONS SHOULD PREVAIL. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...22 NEAR TERM...22 SHORT TERM...26 LONG TERM...26 AVIATION...77/22
Hazardous weather outlook, Nov 19, 5:59 AM EST, 2 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 559 AM EST THU NOV 19 2015 NCZ007>011-021>028-038>043-073>078-083>086-088-089-201100- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 559 AM EST THU NOV 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. A PERIOD OF HEAVY RAIN THIS MORNING WILL LEAD TO PONDING OF WATER ON ROADWAYS AND SOME MINOR FLOODING OF LOW-LYING AREAS. LATER THIS AFTERNOON...A FEW ADDITIONAL STORMS COULD REDEVELOP AND BECOME STRONG...PRODUCING WIND GUSTS UP TO 50MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Nov 19, 7:08 AM EST, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 708 AM EST THU NOV 19 2015 NCZ025-040>042-075>077-084>086-088-191415- DURHAM-CHATHAM-WAKE-JOHNSTON-MOORE-LEE-HARNETT-RICHMOND-SCOTLAND- HOKE-CUMBERLAND- INCLUDING THE CITIES OF...DURHAM...SILER CITY...PITTSBORO... RALEIGH...CARY...SMITHFIELD...CLAYTON...SELMA...BENSON... SOUTHERN PINES...PINEHURST...ABERDEEN...SEVEN LAKES...SANFORD... DUNN...ERWIN...ANGIER...LILLINGTON...ROCKINGHAM...HAMLET... EAST ROCKINGHAM...LAURINBURG...RAEFORD...ROCKFISH...SILVER CITY... FAYETTEVILLE 708 AM EST THU NOV 19 2015 A BROAD AREA OF HEAVY RAIN AND ISOLATED THUNDERSTORMS FROM NEAR ROCKINGHAM AND LAURINBURG TO PITTSBORO AND RALEIGH AT 7 AM WILL MOVE NORTHEAST ACROSS THE SANDHILLS AND EASTERN PIEDMONT... INCLUDING THE TRIANGLE AND FAYETTEVILLE...THROUGH AROUND 9 AM. RAINFALL AMOUNTS OF UP TO ONE TO TWO INCHES WILL BE POSSIBLE IN THESE AREAS...WHICH MAY RESULT IN LOCALIZED FLOODING. LOCALLY HEAVY RAIN WILL ALSO REDUCE VISIBILITY AND RESULT IN PONDING OF WATER ON ROADWAYS. MOTORISTS ARE URGED TO SLOW DOWN AND USE EXTRA CAUTION TO AVOID HYDROPLANING.
Special weather statement, Nov 19, 7:43 AM EST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
743 AM EST THU NOV 19 2015
NCZ040-075>077-084>086-088-191345-
SCOTLAND NC-CUMBERLAND NC-RICHMOND NC-LEE NC-HOKE NC-CHATHAM NC-
MOORE NC-HARNETT NC-
743 AM EST THU NOV 19 2015
...HEAVY RAIN WITH GUSTY WINDS AND A FEW LIGHTNING STRIKES WILL
AFFECT PORTIONS OF SCOTLAND... CUMBERLAND... EASTERN RICHMOND...
LEE... HOKE... SOUTHERN CHATHAM... MOORE AND HARNETT COUNTIES UNTIL
845 AM EST...
AT 739 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF HEAVY RAIN AND ISOLATED STORMS ALONG A LINE EXTENDING FROM
12 MILES NORTHWEST OF HOFFMAN TO NEAR LAURINBURG...AND MOVING
NORTHEAST AT 55 MPH.
WIND GUSTS UP TO 40 MPH AND HEAVY RAIN WILL BE POSSIBLE WITH THESE
STORMS. SOME STREET FLOODING IS LIKELY.
LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...SANFORD...LAURINBURG...SOUTHERN PINES...RAEFORD...
LILLINGTON...CARTHAGE...FORT BRAGG...PINEHURST AND DUNN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3471 7956 3509 7971 3517 7966 3516 7962
3518 7964 3560 7935 3569 7910 3540 7863
3520 7863 3512 7864 3508 7867 3497 7862
3486 7862 3483 7890 3490 7894 3495 7904
3483 7919 3484 7935 3477 7933 3463 7947
TIME...MOT...LOC 1239Z 217DEG 47KT 3514 7972 3472 7949
GIHThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 19, 7:32 AM EST | Areal Flood Advisory | RAH | Wake | 3 hr |
| Nov 19, 7:43 AM EST | Special Weather Statement | RAH | Cumberland, Harnett, Hoke, Lee, Moore, Scotland | 62 min |
| Nov 19, 8:05 AM EST | Areal Flood Advisory | RAH | Cumberland, Harnett, Hoke, Johnston, Sampson | 115 min |
| Nov 19, 8:14 AM EST | River Flood Warning | RAH | Anson, Stanly | 21 hr |
| Nov 19, 9:49 AM EST | Areal Flood Advisory | RAH | Wayne | 116 min |
| Nov 19, 6:42 PM EST | River Flood Warning | RAH | Chatham | 18 hr |
Nearby
Flash Flood Warnings in North Carolina, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.